Alert archive / California / Wind Advisories in 2010
Wind Advisory 22, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 17, 2010, 2:16 PM PST. It took effect at Dec 18, 2010, 1:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2010, 2:16 PM PST (22:16 UTC)
- In effect from
- Dec 18, 2010, 1:00 AM PST
- Expired
- Dec 18, 2010, 7:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 11:10 AM PST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 17, 11:10 AM PST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1110 AM PST FRI DEC 17 2010 .DISCUSSION... .UPDATE... WE ISSUED THE WINTER STORM WARNINGS FOR THE SIERRA AND LASSEN PARK EFFECTIVE IMMEDIATELY. SNOW LEVELS MAY BE NEAR 2000 FEET INITIALLY IN THE SOUTHERN CASCADES WITH COLD AIR TRAPPING. SNOW LEVELS WILL RISE OVERNIGHT TO 5000 FEET UP NORTH TO OVER 7500 FEET NEAR CARSON PASS. A MAJOR WINTER STORM IS EXPECTED...WITH UP TO 8 FEET ABOVE 7000 FEET BY SUNDAY NIGHT...AND MAYBE MORE NEXT WEEK. RAIN HAS SPREAD INTO THE SAC VALLEY AND DELTA AREA. PERIODS OF HEAVY RAIN ARE EXPECTED TONIGHT. A WARM FRONT MOVES THROUGH HT REGION...SOUTH WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THE FRONT BUT SHOULD NOT LAST TOO AWFUL LONG. WE MAY ISSUE AN URBAN / SMALL STREAM FLOOD ADVISORY THIS AFTERNOON FOR NUISANCE TYPE FLOODING OVER THE WEEKEND. SG .PREVIOUS DISCUSSION...(ISSUED 3:30 AM FRIDAY)... THE NOSE/INDIRECT CIRCULATION OF THE 160 KT UPPER JET HAS MOVED INTO NORCAL INCREASING CLOUD COVER AND BRINGING LIGHT PCPN TO OUR SRN ZONES. THIS IS IN THE AREA OF STRONGEST MID LEVEL WAA AND LOW CONDENSATION PRESSURE DEFICITS. THIS AREA WAS HIGHLIGHTED BY THE GFS ISENTROPIC CHARTS LAST NITE WITH THE ADJMAV USED AS A BASELINE POP GRID FOR TONIGHT WHICH VERIFIED NICELY. THE THU EVENING RAOBS WERE EXTREMELY DRY...SO THIS INITIAL WAA SHOT WILL BE MOISTENING THE AIR MASS EARLY TODAY AND ONLY LIGHT QPFS ARE EXPECTED. THE DRY SUB-CLOUD LAYER MAY ALSO RESORT TO SOME LOWER SNOW LEVELS DUE TO WET BULB COOLING. THE BACK EDGE OF THE INITIAL AREA OF ENHANCED CLOUDS AND MOISTURE IS ZIPPING EWD AT ABOUT 75 KTS ALONG AND SOUTH OF 40N...AND HAS ALREADY CROSSED 140W. EXTRAPOLATION PLACES THIS BACK EDGE NEAR THE NV BORDER BY AROUND 21Z. THIS LOOKS TO BE ABOUT 9 HRS FASTER THAN WHAT THE GFS IS SUGGESTING BEFORE MID LEVEL CAA PREVAILS OVER NORCAL. WATER VAPOR IMAGERY SHOWS A STRONG SHORT WAVE NEAR 40N/150W WORKING AROUND THE CLOSED LOW OVER THE NERN PAC. THIS SHORT WAVE IS FORECAST TO SWING ACROSS THE NRN CA ZONES TONIGHT...INTERACTING WITH THE PW PLUME AND BRINGING RAIN/MTN SNOW TO THE AREA. CLOUDS ARE BEGINNING TO ENHANCE JUST S OF 40N AND NEAR 135W WHICH MAY CORRESPOND TO HEAVIER PCPN LATER TONIGHT. THE N-S GFS CROSS SECTION SHOWS A MID LEVEL DRY SLOT AS A RESULT OF THE UPPER JET WHICH MAY ACT LIKE A SEEDER-FEEDER MECHANISM FOR TONITE'S HEAVIER PCPN. AFTER THE SHORT WAVE MOVES THRU THE AREA...THE QPF PROGS SUGGEST A BREAK OR LULL IN THE PRECIP IN THE VALLEY FROM SAT AFTERNOON INTO SAT EVENING. HOWEVER...UPSLOPE FLOW WILL CONTINUE LIGHT TO MODERATE PRECIP IN THE SIERRA. GENERALLY LESS THAN .25 INCH IS EXPECTED IN THE VALLEY...WHILE STEADY LIGHT TO MODERATE PRECIP CONTINUES IN THE SIERRA. A STRONG WAA/CAA COUPLET IS FORECAST TO MOVE ACROSS NORCAL TONITE AND SAT...AND MAY CAUSE SNOW LEVELS TO FLUCTUATE...RISING EARLY SAT...AND THEN LOWERING. THE NEXT SHORT WAVE IS FORECAST TO ROTATE AROUND THE NERN PAC CLOSED LOW ON SUN AND INTO NORCAL WITH ANOTHER ROUND OF STEADY PRECIP. THE UPPER JET IS FORECAST TO SAG SWD DURING THIS TIME...LOWERING 500 MBS HEIGHTS AND SAGGING THE 3 TO 4 SD ANOMALY TPW PLUME SWD. THIS REALLY LOWERS THE QPF IN THE VALLEY...EVEN THOUGH THE BACKING MID LEVEL FLOW WILL RESULT IN FAVORABLE OROGRAPHICS...WITH THE PCPN IN THE SIERNEV CONTINUING VIRTUALLY UNABATED. ON MON...THE LARGE CLOSED LOW WILL ROTATE INLAND AND FILL...WHILE ANOTHER CLOSED LOW COMES DOWN FROM AK AND CARVES OUT A LONGER WAVE TROF OFF THE COAST. THIS WILL SET UP ANOTHER ROUND OF STEADY TO HEAVY PRECIP AS MOIST SWLY FLOW CONTINUES INTO NORCAL. THIS STORM OR SERIES OF STORMS...COULD RESULT IN MAKING THE TOP 5 LIST FOR THE WETTEST LAST HALF OF DEC STORMS. JHM .EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY)... NO MAJOR CHANGES TO EXTENDED FORECAST AS MODELS CONTINUE TO SUGGEST A WET PATTERN THROUGH THE WEEK WITH 2 MAIN LOW PRESSURE SYSTEMS AFFECTING THE WEST COAST. STILL SOME DISCREPANCIES ON LOCATION AND TRACKING DETAILS OF THESE LOWS...BUT GOOD CONFIDENCE OF GENERAL STORMY WET WEATHER ACROSS OUR CWA. ON TUESDAY...MODELS INDICATE A CLOSED LOW/TROUGH OFFSHORE AIMING MOISTURE INTO CALIFORNIA WHILE THE SECONDARY LOW RESIDES UP IN THE GULF OF AK. THIS INITIAL LOW WILL BRING WIDESPREAD RAIN/SNOW AND MODERATE TO STRONG SOUTHERLY WINDS. SNOW LEVELS AROUND 4000-5500 FT. THE LOW WILL AFFECT OUR REGION THROUGH WEDNESDAY AS IT MOVES INLAND...THEN WEAKEN ON THURSDAY. THAT SECONDARY LOW FROM THE GULF OF AK WILL GRADUALLY MOVE SOUTHWARD DURING THE WEEK...GETTING POISED TO BRING ANOTHER WAVE OF PRECIPITATION TOWARDS THE END OF THE WEEK. THE GFS AND ECMWF SEEM TO DIVERGE IN THE SOUTHERN EXTENT OF THIS SECOND LOW ON THURS AND FRI...WITH THE GFS BEING MORE PROGRESSIVE AND ECMWF STALLING BEFORE REACHING NORCAL, BUT HAVE KEPT LIKELY POPS ACROSS MOST OF THE CWA ON THESE DAYS. JBB && .AVIATION... LGT TO MDT SHOWERS AFFECTING VALLEY TAF SITES FROM KSMF-KMOD AS A BAND OF SHOWERS SITS OVER THE REGION FROM MENDOCINO COUNTY INTO THE CENTRAL VALLEY AND SIERRA MTNS. SNOW LEVEL CURRENTLY AROUND 4000-5000 WITH PERIODS OF -SN AT KBLU. VSBYS AND CIGS EXPECTED TO BOUNCE AROUND TODAY AS WET PATTERN CONTINUES. FOR KRDD-KRBL VCNTY...THEY SHOULD MAINTAIN VFR THROUGH 21Z THEN TRANSITION TO MVFR CONDS BY 00Z AS RAIN MOVES INTO NRN SAC VLY. MVFR TO IFR CONDS EXPECTED FROM KSMF-KMOD THROUGH THE DAY WITH LIGHT TO MODERATE SHOWERS PERSISTING OVER THE NEXT 24 HRS. SFC WINDS REMAIN LIGHT INTO THE FIRST HALF OF THE DAY...SOUTHERLY WINDS WILL BE ENHANCED AFTER 00Z WITH SUSTAINED WINDS 10-20 KTS IN THE VALLEY TONIGHT INTO SATURDAY MORNING...RIDGETOP WIND GUSTS UP TO 50 KTS. THERE MAY BE A PERIOD OF SOME LLWS THIS AFTERNOON IF 925 MB WINDS STRENGTHEN BEFORE THE SFC WINDS. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 10 PM PST SUNDAY NIGHT ABOVE 4500 FEET FOR THE MOUNTAINS OF WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING UNTIL 10 PM PST SUNDAY NIGHT ABOVE 5000 FEET FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA. WINTER STORM WARNING FROM 1 PM PST FRIDAY TO 10 PM PST SUNDAY ABOVE 3500 FEET FOR THE BURNEY BASIN / EASTERN SHASTA COUNTY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. WINTER WEATHER ADVISORY UNTIL 10 PM PST SUNDAY ABOVE 4500 FEET FOR THE MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. &&
Hazardous weather outlook, Dec 17, 7:00 AM PST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST FRI DEC 17 2010 CAZ013>019-063-064-066>069-181500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST FRI DEC 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A MASSIVE LOW PRESSURE SYSTEM OVER THE GULF OF ALASKA AND NORTHEASTERN PACIFIC WILL BRING PERIODS OF HEAVY RAIN...MOUNTAIN SNOW AND STRONG WINDS TO THE AREA TODAY AND INTO EARLY NEXT WEEK. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * HYDROLOGIC OUTLOOK.........SEE FGUS76 KSTO - ESFSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A MASSIVE LOW PRESSURE SYSTEM OVER THE GULF OF ALASKA AND NORTHEASTERN PACIFIC WILL BRING PERIODS OF HEAVY RAIN...MOUNTAIN SNOW AND STRONG WINDS TO THE AREA THIS WEEKEND AND INTO EARLY NEXT WEEK. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * HYDROLOGIC OUTLOOK.........SEE FGUS76 KSTO - ESFSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 4:15 PM PST | Winter Storm Warning | STO | 4 days | |
| Dec 16, 4:15 PM PST | Winter Weather Advisory | STO | 4 days | |
| Dec 17, 1:54 PM PST | Areal Flood Advisory | STO | Amador, Butte, Calaveras, Colusa, El Dorado, Glenn and 12 more | 48 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.